Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had lower abdominal pain, especially during night with nausea and constipation. Had ovarian cyst. Suggest?

User rating for this question
Answered by

General Surgeon
Practicing since : 1995
Answered : 1834 Questions
I have had lower abdominal pain, especially acute during the night, on and off for a couple of months. This is sometimes accompanied with nausea and either constipation or diarrhea. The pain is across my lower abdomen, but stronger on the left side and is quite strong, causing me to roll up in a ball. There's no fever (I think) nor interference with breathing associated with the pain
I am 72 years of age, female, and was diagnosed 3 years ago with gluten intolerance. I have been on a gluten free diet for 3 years. About 30 years ago I had a left side ovarian cyst drained laparoscopically.
Posted Thu, 5 Sep 2013 in Abdominal Pain
Answered by Dr. Hari Charan Perigela 25 minutes later
Brief Answer:
You should be investigated

Detailed Answer:
Pain in the left part of abdomen associated with constipation ir diarrhea can be due to Irritable bowel syndrome(IBS)
Spasmodic pain can be due to left kidney stone.Ultrasound abdomen rules out this condition.It will also gives the status of left ovary which was drained laparoscopically.
If the ultrasound is normal,then you should go for colonoscopy to see the large bowel.
These investigations will give a clue to diagnosis.
If all are normal,then it ciuld be IBS.
I give Pre and probiotic capsule and antispasmodic to my patients with similar complaints.
If you come back with above reports,i will clarify further
Wish you speedy recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor